Well bit the bullet and increased my steroids again! So my rib pain was coming back then I developed really really severe lower back pain and across the hips. Three days later they all feel a good bit better.

Great I thought and woke up this morning with yet another huge abscess, blood sugars starting to go up again me thinks! So insulin up. Blooming roundabout lol.

But I got a letter saying I could go to the wheelchair services for my chair and listing all the options. I was totally unaware there were options ! So you can get one they give you free and they maintain it. You can choose one of five and pay towards it and they maintain it, but they still own it. Or you can buy your own! Fair do's! So I think option one for me As it will help me get out and about and there's no way I could self propel it with my shoulders wrists elbows etc. Then if it helps I will look into a scooter but one step at a time cos I'm still SURE they will get a drug to suit me, and I did have a couple of good days after my Abatacept ( until the pain worsened again lol)

Hoping you all good! X A

19 Replies

  • Hi , hope you get sorted with your wheelchair and mess. You have gone through the mill recently.

    Sending hugs.


  • Thanks Chris, but no more than all of you! Weird illness isn't it, but I managed to get to the caravan show ! Brilliant, bus from disabled car park, picked up and taken to get my scooter. Loads of turning points around the balks, then mobility guy came with me back to the bus and he took the scooter back. Great service and good day out x

  • Brill glad you enjoyed it. Sending hugs


  • Oh Allanah really feel for you. Big hug to make you feel better. Sounds like a good idea re wheelchair. If you do go for a scooter you will have independents.

    I really hope your rheumy team do fine drugs that kick your disease into touch. From what you have said in the past they do seem to be trying. Lots of good thoughts from me. Cxx

  • Thanks!they r good , but I think with mine being a bit of a rare form of RA it's taking a bit more trial and error!

  • Allanah i have two scooters and i wouldn't be without them. I would reccomend them over a wheelchair as it gives you more independence. I have one for running round my local area and the other one goes into the car. If you have dla you can get one through them and they will maintain that as well. It is not just for cars darling. Sorry your not in the best of health. Hugs from me. xxxx

  • Didn't know about scooters and dla! Will look into it!

  • Another reply lost. Grrrr!

    So, I do hope that you can get some relief soon, I do think that you deserve it! You don't whinge, but it must be tough, just one thing after the other!

    Good news about the wheelchair, hope you don't have to wait long. The main thing is that it's manoeuvrable, sturdy but light, and comfortable.

    Look after yourself, you'll soon be up, up and away! M x

  • Lol u made me think of an extremely old advert, " up up and away in my beautiful balloon! " was it margarine ? I can't remember!

  • I suppose now you have the wherewithal to combat your problems & able to react at the first sign that's the best place to be. And the wheelchair service will provide wheels for the not so good days yay!

    The reason you don't want to comit is a good one, there is a drug to suit you out there Alanah you've just not had it yet. Keep staying positive. x :)

  • Will do! I don't want my muscles to " wither" so when inflammation down my physio awaites!

  • Oh wow that is so great. I guess with option 1 you may be abel to upgrade more frequently too as things change. I have been thinking about a scooter too but not sure how I would get it in and out of the car. hahaha

  • Agreed , hubby has a back neck shoulder so I asked for a lightweight one. So scooter sounds great but only to use locally .

  • Oh Allanah, you really are having an awful time, but hopefully with your determination you will come through this, and as you say there IS a drug out there that's got your name on it !! Regarding scooter/wheelchair issue, I can totally recommend getting a hoist fitted to your car. Ken used to lift my equipment in/out of car, but when he had major cancer surgery obviously he could not, so I made enquiries and found brilliant local mobility company, and I bought through their advice a powered lift, it's fantastic, so I can go out by myself and still get my scooter in/out. We also use it for wheelchair, but I need ken with me for that because I cannot push myself around on my own. If you look on e bay you might see one of these Autochair hoists going cheap. Good luck with your new wheels, and a hug from me, Take care, Lynda xx

  • Good luck with the wheelchair. I'm about to ask my GP for a referral too.

  • Good luck to you too xx

  • I just love your foto......thanks, made me smile. XX

  • Yes I think it's funny!

  • I understand your frustration with steroids and trying to use it to maintain pain and rib soreness! I increased my use to help with horrible pains in my ribs that make it difficult to even breath! HEAVEN HELP ME IF I FEEL A SNEEZE OR COUGH COMING ON, I KNOW IT WILL BE PURE AGONY!!! , I would like to share a thought, A few months back I had a full body bone scan, the one with the injection of radiation... and any abnormalities would show up white...well. .my ribs and the connective tissues were the only bones that were illuminated . I am not sure why ,but it seems there are MANY people affected in the rib bones with RA and there has to be some sort of significance, but I am not sure what ????.. We, sharing our stories and experiences, maybe able to find our own answers !? I can tell you, the rib pain, is one of the WORST Pains I have ever had. IT will take you DOWN and your whole body feels as though You have been hit by a MACK TRUCK!! >. .NOW< Increasing steroids DOES Help me with the discomfort and pain , but THE DOWNSIDE of steroids,---- I was recently diagnosed with Avascular Necrosis of My Femoral Head..... The ball joint of my hip is now dead, and my orthopedic surgeon suggested that increased corticosteroid use may have a link, but with my increased bouts of flair ups, I am wondering if another one of her suggestions maybe a cause as well, and that is the synovial fluid buildup around my joint there causing the restriction of blood flow to those arteries !? -- I go back here this week and I will talk more with her and convey any new information.. I HOPE You find some relief and comfort soon and that you are able to get out more, no matter if it is with a wheelchair or whatever it maybe ?! ":D Have a GOOD DAY !! and sending positive thoughts, energies and prayers to you that things will get better! :D

You may also like...